Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 251, NWS North Platte, NE

June 25, 2005Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2005, 12:31 AM MDT for Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2005, 12:31 AM MDT (06:31 UTC)
Expired
Jun 25, 2005, 1:16 AM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garden County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2080 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250631
SVRLBF
NEC069-250715-
/O.NEW.KLBF.SV.W.0251.050625T0631Z-050625T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 AM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 115 AM MDT

* AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTHEAST OF CRESCENT LAKE NWR...OR
  ABOUT 29 MILES NORTH OF OSHKOSH...AND MOVING NORTHEAST AT 30 MPH.

LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209

$$

HIRSCH
2 follow-up statements
000 
WWUS53 KLBF 250707
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
200 AM CDT SAT JUN 25 2005

NEC069-250715-
/O.CON.KLBF.SV.W.0251.000000T0000Z-050625T0715Z/
GARDEN NE-
100 AM MDT SAT JUN 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM MDT FOR
NORTHERN GARDEN COUNTY...

AT 1257 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...FROM NORTHEAST OF LISCO TO CRESCENT LAKE NWR.  

THE STRONGEST AREA OF THE STORM WAS LOCATED OVER CRESCENT LAKE NWR.  
HOWEVER AT 1 AM MDT...HEAVY RAIN WAS REPORTED PRODUCING VISIBILITIES 
NEAR ZERO...3 MILES NORTHEAST OF LISCO.    

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW 
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL 
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209

$$

HIRSCH
000 
WWUS53 KLBF 250716
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 AM CDT SAT JUN 25 2005

NEC069-250725-
/O.EXP.KLBF.SV.W.0251.000000T0000Z-050625T0715Z/
GARDEN NE-
115 AM MDT SAT JUN 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GARDEN COUNTY EXPIRES
AT 115 AM MDT...

HAIL AND HEAVY RAINS WITH NEAR ZERO VISIBILITIES AT TIMES WILL 
REMAIN POSSIBLE FOR THE NEXT HALF HOUR...HOWEVER THE THREAT OF LARGE 
HAIL APPEARS TO HAVE DIMINISHED.  

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4177 10264 4150 10262 4160 10207 4198 10209

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:52 PM MDT, 9 hours 39 minutes earlier.

Area forecast discussion, Jun 24, 2:52 PM MDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI JUN 24 2005

.DISCUSSION...
SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH
MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE
SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU
FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER
WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED
CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS
NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE
SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING
ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT
NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER
MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH
AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING
SATURDAY.

THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE...
HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE
UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN
LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS
NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO
RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY.
MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY
AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES
MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE
POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING
ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS
TIMING ISSUES REMAIN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 24, 10:51 PM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1151 PM CDT FRI JUN 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-251100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1151 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THE
REMAINDER OF TONIGHT. THESE STORMS WILL BE CAPABLE OF SMALL HAIL...
BRIEF HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS
THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS
THE AREA IS SUPPRESSED TO THE SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF TONIGHT.

JMC/POWER

In the hours before

Local storm report, Jun 24, 7:45 PM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             7 SW CHAPPELL           41.02N 102.56W
06/24/2005  1.75 INCH        DEUEL              NE   PUBLIC

            QUARTER TO GOLF BALL SIZED HAIL REPORTED

&&

AODER
Special weather statement, Jun 24, 10:55 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT FRI JUN 24 2005

NEZ004-005-022>025-035>037-056>059-069>071-094-250530-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-
GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-
MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON...
THEDFORD...TRYON AND VALENTINE
1155 PM CDT FRI JUN 24 2005

...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE...

THE SEVERE THUNDERSTORM WATCH NUMBER 520 IN EFFECT FOR WEST
CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA HAS BEEN ALLOWED TO
EXPIRE.

THIS INCLUDES THE FOLLOWING COUNTIES...

ARTHUR...CHASE...DEUEL...CHERRY...FRONTIER...GARDEN...GRANT...HAYES
...HOOKER...KEITH...LINCOLN...LOGAN...MCPHERSON...PERKINS...SHERIDAN
AND THOMAS COUNTIES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM MDTSevere Thunderstorm WarningLBFDeuel43 min
Jun 24, 8:34 PM MDTSevere Thunderstorm WarningLBFSheridan56 min
Jun 24, 9:27 PM MDTSevere Thunderstorm WarningLBFSheridan63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.